MAUDE Adverse Event Report: NATUS MEDICAL INCORPORATED NATUS PHOTIC STIM KIT

NATUS MEDICAL INCORPORATED NATUS PHOTIC STIM KIT
Model Number 003555
Medical Device Problem Codes Material Frayed (1262); Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
Part 003555 - natus photic stim kit - power cord frayed / sparking / not working.No injuries reported.
 
Additional Manufacturer Narrative
Initial report ref natus complaint# (b)(6).The unit power supply apparently shorted out / emitted sparks during setup of an eeg.The customer reported no injury and no patient involvement.We were advised the unit is out of warranty.The power cord / brick on this unit has some sort of residue on them and was explained to be residual hydrogel that had dripped there over time.Preliminary assessment is the power supply had been hanging by the cord for a period of time, and tension on the cord during movement of the rollstand was causing the power supply brick to twist or spin around, resulting in fraying and eventual shorting out of the cable at the position where it meets the brick.Install date: 6/3/2015.Per hazard id 3.20 of doc-(b)(4) - eeg/psg risk analysis, the risk is considered low.A questionnaire was sent to the customer for additional information and further investigation to be carried out.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Follow up report 002 ref natus complaint# (b)(4).Reference user manual 105706x, section 3.Warnings and cautions - inspect the device prior to use.Do not use if damaged.Customer advised they would not be returning the device.They also said they do not intend to use the photic that was involed in the sparking event.The device will not be returned for engineering evaluation.Closure rationale:complaint could not be verified, materials not returned for analysis.Based on evaluation of this complaint there is no safety risk of harm, individual complaint related to issue stated.Complaint will be included in trending data for further review and investigation if needed.
 
Additional Manufacturer Narrative
Follow up report 001 ref natus complaint# (b)(4).Customer response to ae questionnaire: - no death or serious injury reported.- user realized the cord was frayed after noticing the sparks.- event occured (b)(6) 2022.- no non-natus devices being used at the time.- initial reporter to natus - administrator.- no environmental concerns.02-mar-2022 technical service administrator asked customer if they would return photic stim kit, despite not wanting replacement.Offered return label - awaiting response.There are no related capa's.There is no service history for this part.
 
Event or Problem Description

Brand Name
NATUS PHOTIC STIM KIT
Common Device Name
NATUS PHOTIC STIM KIT
Manufacturer (Section D)
NATUS MEDICAL INCORPORATED
dba excel-tech ltd.
2568 bristol circle
oakville, ontarios, l6h 5s1,
CA 
Manufacturer (Section G)
NATUS MANUFACTURING LIMITED
ida business park
gort
galway h91pd92,
EI  
Manufacturer Contact
gráinne walsh
dba excel-tech ltd.
2568 bristol circle
oakville, ontarios, l6h 5s1, 
CA  
MDR Report Key13541559
Report Number9612330-2022-00011
Device Sequence Number4394447
Product Code GWE
UDI-Device Identifier00382830015790
UDI-Public00382830015790
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number003555
Device Catalogue Number003555
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/08/2022
Supplement Date Received by Manufacturer02/08/2022
02/08/2022
Initial Report FDA Received Date02/16/2022
Supplement Report FDA Received Date03/16/2022
04/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/01/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown